MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE PRECEPT SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

NUVASIVE, INC. NUVASIVE PRECEPT SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 8896550
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiograph confirmed the event.The revision surgery occurred (b)(6) 2016.The shank head attached to the tulip was removed and has not returned for evaluation.The screw shank remains in-situ.The duration to failure is greater than one year; the fracture may have occurred as a result of fatigue due to non-union or high pre-load on the construct.No interbody implants were noted in the radiograph.Patient activity levels are unknown.No further evaluation can be performed at this time.Review of labeling notes: warning cautions and precautions "potential risks identified with the use of this device system, which may require additional surgery include: device component fracture, bending or loosening of implant, loss of fixation, fracture of the vertebra and visceral injury.If healing is delayed, or does not occur, the implant may eventually loosen, bend or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant.".
 
Event or Problem Description
A (b)(6) male patient had a pedicle screw system placed at l5/s1 on (b)(6) 2015.Approximately 10 months after surgery, radiograph images indicated one of the pedicle screws had fractured.No patient injury has been reported.

Brand Name
NUVASIVE PRECEPT SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5946992
Report Number2031966-2016-00068
Device Sequence Number16544992
Product Code NKB
UDI-Device Identifier00887517387554
UDI-Public00887517387554
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K122352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8896550
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2016
Initial Report FDA Received Date09/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR